MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL CATD SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 27MECJ-502
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters mechanical valve was selected for implant.During the procedure, one of the leaflets broke as the physician was rotating the valve.The patient is recovering.Attempt to obtain additional information were unsuccessful.No further information is available.
 
Additional Manufacturer Narrative
The reported event of "one of the leaflets broke" was confirmed.Both leaflets were dislodged from the orifice and returned with the valve.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgment could not be conclusively determined.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".
 
Event or Problem Description
On (b)(6) 2019, a 27mm masters mechanical valve was selected for implant.During the procedure, one of the leaflets broke as the physician was rotating the valve.All pieces were confirmed to be removed.A new 25mm masters valve was successfully implanted.The user does not allege a clinically significant prolonged procedure time and the patient was hemodynamically stable throughout the procedure.The patient is recovering.
 
Additional Manufacturer Narrative
Corrected information section: h6.
 
Event or Problem Description
(b)(6) 2019 jl: additional information received on (b)(6) 2019 indicated that pieces of the valve were confirmed to be removed.A 25mm masters valve was successfully implanted.The user does not allege a clinically significant prolonged procedure time and the patient was hemodynamically stable throughout the procedure.On (b)(6) 2019, a 27mm masters mechanical valve was selected for implant.During the procedure, one of the leaflets broke as the physician was rotating the valve.The patient is recovering.Attempt to obtain additional information were unsuccessful.No further information is available.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key8981573
Report Number2648612-2019-00071
Device Sequence Number16234401
Product Code LWQ
UDI-Device Identifier05414734006453
UDI-Public05414734006453
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot Number6933144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/11/2019
11/01/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/08/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;